Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 193, NWS Paducah, KY

July 4, 2007White County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2007, 3:12 PM CDT for White County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 3:12 PM CDT (20:12 UTC)
Expired
Jul 4, 2007, 3:31 PM CDT
In force
19 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County White County, IL

The radar

The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:08 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 4, 3:08 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT WED JUL 4 2007

.DISCUSSION...
A RAPID INCREASE IN SFC DEWPOINTS THIS MORNING WAS ONE OF THE
INDICATIONS THAT TSTM ACTIVITY MAY BE QUITE STRONG THIS AFTN ACROSS
MAINLY THE NORTH HALF OF THE PAH FCST AREA. LAPS SHOWS SFC BASED
CAPES TO BE APPROACHING 3000 J/KG. THEREFORE...A SVR TSTM WATCH
WAS ISSUED FOR THE NRN TWO THIRDS OF THE FCST AREA...FOR MAINLY A
WIND AND HAIL THREAT INTO THE EVENING. KIND OF A HIT AND MISS DEAL
FOR THE FIREWORKS DISPLAYS.

THE MID LEVEL WIND PATTERN IN THE ERN CONUS HAS PROGRESSIVELY
CHANGED FROM WEAK NW FLOW TO MORE OF A LONGWAVE TROF TODAY. A
SHORTWAVE IMBEDDED WITHIN THIS TROF IS EXPECTED TO MOVE A
CONVERGENCE BOUNDARY/WIND SHIFT THROUGH THE REGION TONIGHT...
ENSURING THAT THERE WILL BE SOME KIND OF SCATTERED DEEP MOIST
CONVECTION AROUND. MOS POPS ARE STILL NOT ALL THAT IMPRESSIVE FOR
PCPN OCCURRING AT ANY ONE POINT HOWEVER. WE WENT WITH HIGHEST POPS
/IN THE NORTH/ OF 5O PERCENT FOR NOW.

A SECONDARY RIPPLE IN THE FLOW...A REINFORCING SHOT OF DRIER
AIR...AND A PRONOUNCED WIND SHIFT ARE PROGGED TO ARRIVE THU NIGHT.
THE MODELS ARE SUGGESTING THAT AT LEAST THROUGH MIDNIGHT OR SO
THERE MAY BE SOME ISOLATED TSTMS IN THE AREA AS A RESULT. THIS WAS
ADDED TO THE FCST.

FOR THE MID RANGE OF THE FCST PACKAGE...HIGH SFC PRESSURE AND SOME
RIDGING ALOFT WILL ENCOURAGE RAIN FREE CONDITIONS AND TEMPS EDGING
INTO THE MID 90S IN SOME CASES. GFS MOS GUIDANCE ESPECIALLY WAS
AGGRESSIVE WITH THE WARMUP...AN WE WENT WITH A SLIGHTLY MORE
MODERATE VERSION. FOR EARLY NEXT WEEK...THE MODELS ARE NOT IN VERY
GOOD AGREEMENT AS TO EXACTLY WHAT HAPPENS. GFS IS WETTER BECAUSE
OF A LOW AT THE SFC AND MID LEVELS THAT IT DEPICTS IN THE MID MS
RIVER VALLEY...BUT THE PATTERN SHOULD BECOME MORE MOIST AHEAD OF
ANOTHER LONGWAVE TROF AND ATTENDANT SHORTWAVES APPROACHING FROM
THE NORTH. THIS RESULTED IN A SLIGHT COOLDOWN FOR WED AND A POP
WAS ADDED FOR TUE AND ON FOR SHOWERS AND TSTMS.

&&

.AVIATION...
LIKELIHOOD FOR TSRA AT KEVV AND KCGI HAS INCREASED AS ORGANIZED
CONVECTION OVER SOUTHERN ILLINOIS CONTINUED TO MOVE EAST SOUTHEAST.
EXPECT VFR CONDITIONS OUTSIDE OF TSRA ACTIVITY. BUT VSBYS BELOW
3SM WITH +TSRA A GOOD BET SHOULD ANY OF THE ACTIVITY MOVE RIGHT OVER
THE AIRPORTS. GUSTY WINDS ALSO POSSIBLE. CONVECTION STILL A FAIR
DISTANCE FROM KPAH...SO WILL KEEP CONDITIONS MORE OPTIMISTIC FOR
NOW. WILL CONTINUE WITH EITHER CB/VCTS OR PROB30 OVERNIGHT AND INTO
THURSDAY MORNING AT ALL 3 TAF SITES AS A COLD FRONT APPROACHES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...DB
AVIATION...CN
Hazardous weather outlook, Jul 4, 1:02 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
102 PM CDT WED JUL 4 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
102 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...NORTH OF A LINE
FROM POPLAR BLUFF MISSOURI TO PADUCAH KENTUCKY TO GREENVILLE
KENTUCKY. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED SEVERE
THUNDERSTORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THURSDAY.

In the hours before

Special weather statement, Jul 4, 1:40 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CDT WED JUL 4 2007

ILZ077-078-042000-
WABASH IL-EDWARDS IL-
140 PM CDT WED JUL 4 2007

...STRONG THUNDERSTORM WILL AFFECT EDWARDS AND WABASH COUNTIES IN
SOUTHEAST ILLINOIS THROUGH 300 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL...AND STRONG WINDS 35 TO 45 MPH.
THIS STORM WAS LOCATED 3 MILES NORTH OF WEST SALEM...MOVING SOUTHEAST
AT 15 MPH.

COMMUNITIES IN THE PATH OF THE STORM INCLUDE WEST SALEM AND GARDS
POINT.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Special weather statement, Jul 4, 1:55 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT WED JUL 4 2007

ILZ084-042000-
JACKSON IL-
155 PM CDT WED JUL 4 2007

...STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY IN SOUTHERN
ILLINOIS THROUGH 300 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM THAT MAY PRODUCE SMALL HAIL...AND STRONG WINDS
35 TO 45 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF AVA...MOVING
SOUTHEAST AT 15 MPH.

THE STORM WILL MOVE ACROSS MAINLY RURAL PORTIONS OF NORTHERN JACKSON
COUNTY AND ACROSS HIGHWAY 127.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Special weather statement, Jul 4, 2:23 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT WED JUL 4 2007

ILZ081-042030-
FRANKLIN IL-
223 PM CDT WED JUL 4 2007

...STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY IN SOUTH CENTRAL
ILLINOIS THROUGH 315 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL...AND STRONG WINDS 35 TO 45 MPH.
THIS STORM WAS LOCATED JUST WEST OF BENTON...MOVING EAST AT 15 MPH.

CHRISTOPHER...BUCKNER AND BENTON WILL BE AFFECTED BY THIS STORM.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Special weather statement, Jul 4, 2:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT WED JUL 4 2007

ILZ082-042100-
HAMILTON IL-
256 PM CDT WED JUL 4 2007

...STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY IN SOUTH CENTRAL
ILLINOIS THROUGH 400 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 11 MILES WEST OF MCLEANSBORO...MOVING
EAST AT 10 MPH. THIS STORM MAY PRODUCE GUSTY WINDS TO 40 MPH AND
SMALL HAIL.

THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

IN ADDITION TO STRONG WINDS AND SMALL HAIL...THIS STORM IS PRODUCING
FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THE STORM INCLUDE MACEDONIA AND
MCLEANSBORO.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.